Alert archive / Idaho / Winter Weather Advisories in 2016
Winter Weather Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this winter weather advisory at Nov 27, 2016, 1:05 PM MST. It took effect at Nov 28, 2016, 12:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 1:05 PM MST (20:05 UTC)
- In effect from
- Nov 28, 2016, 12:00 AM MST
- Expired
- Nov 28, 2016, 6:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
296 WWUS45 KPIH 272005 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 105 PM MST SUN NOV 27 2016 ...SNOW AND STRONG WINDS MAY COMPLICATE MORNING COMMUTE... .A STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TONIGHT BRINGING SNOW AND STRONG WINDS TO THE AREA BY EARLY MONDAY MORNING. ALTHOUGH SNOW AMOUNTS ARE EXPECTED TO BE ON THE LIGHT SIDE...THE COMBINATION WITH STRONG WINDS MAY RESULT IN DIFFICULT DRIVING CONDITIONS. SNOW AND WIND WILL TAPER OFF BY MONDAY EVENING. IDZ017-020>022-281100- /O.NEW.KPIH.WW.Y.0021.161128T0700Z-161129T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY... ROCKLAND 105 PM MST SUN NOV 27 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. * IMPACTS...SNOW AND STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS. * TIMING...SNOW BEGINNING LATE TONIGHT AND CONTINUING THROUGH MONDAY. SOUTHWEST WINDS INCREASING MONDAY MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES IN THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY...AND 1 TO 3 INCHES IN THE SOUTHERN HIGHLANDS. * WIND...SOUTHWEST INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY LATE MONDAY MORNING. * LOCATIONS...SNAKE RIVER PLAIN/EASTERN MAGIC VALLEY...RAFT RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING, ESPECIALLY IN OPEN AREAS. && $$ IDZ023>025-281100- /O.NEW.KPIH.WW.Y.0021.161128T0700Z-161129T0100Z/ CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...PRESTON...MONTPELIER 105 PM MST SUN NOV 27 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. * IMPACTS...SNOW AND STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS. * TIMING...SNOW BEGINNING LATE TONIGHT AND CONTINUING THROUGH MONDAY. SOUTHWEST WINDS INCREASING MONDAY MORNING. * SNOW ACCUMULATIONS...3 TO 7 INCHES. * WIND...SOUTHWEST INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY LATE MONDAY MORNING. * LOCATIONS...SOUTHEAST HIGHLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING, ESPECIALLY IN OPEN AREAS. && $$
3 follow-up statements
155 WWUS45 KPIH 280837 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 137 AM MST MON NOV 28 2016 \ IDZ017-020>022-290100- /O.CON.KPIH.WW.Y.0021.000000T0000Z-161129T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY... ROCKLAND 137 AM MST MON NOV 28 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS...SNOW AND STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS DUE TO SLICK ROADS AND/OR LOW VISIBILITY. * TIMING...SNOW WILL CONTINUE INCREASING THIS MORNING AND ENDING FROM WEST TO EAST DURING THE DAY. WINDS WILL REMAIN STRONG...WITH SOME INCREASE LATER THIS MORNING ACROSS THE LOWER SNAKE PLAIN...MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS. * SNOW ACCUMULATIONS...UP TO 2 INCHES IN THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY...AND 1 TO 3 INCHES IN THE SOUTHERN HIGHLANDS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ON BENCH AREAS. * WIND...SOUTHWEST INCREASING TO 20 TO 35 MPH WITH GUSTS OF 30 TO 45 MPH BY LATE MORNING...WITH STRONGEST WINDS ALONG AND SOUTH OF I-84 AND I-86. SOME HIGHER RIDGES AND PEAKS IN THE SOUTH CENTRAL HIGHLANDS MAY FOR A SHORT TIME EXCEED 60 MPH. * LOCATIONS...BURLEY...IDAHO FALLS...REXBURG...POCATELLO...MALTA...AMERICAN FALLS...ROCKLAND...CONNER SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT AND HOLBROOK SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ IDZ023>025-290100- /O.CON.KPIH.WW.Y.0021.000000T0000Z-161129T0100Z/ CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...PRESTON...MONTPELIER 137 AM MST MON NOV 28 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS...SNOW AND STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS DUE TO SLICK ROADS AND/OR LOW VISIBILITY. * TIMING...SNOW WILL CONTINUE INCREASING THIS MORNING...ENDING DURING THE AFTERNOON HOURS. WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY. * SNOW ACCUMULATIONS...3 TO 7 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AT HIGHEST ELEVATIONS. * WIND...SOUTHWEST INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY LATE MORNING. * LOCATIONS...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS...PRESTON...MONTPELIER...FISH CREEK SUMMIT...GEORGETOWN SUMMIT...BORDER SUMMIT...GENEVA SUMMIT...EMIGRATION SUMMIT...TREASURETON SUMMIT...PINE CREEK PASS AND PALISADES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
170 WWUS45 KPIH 281915 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1215 PM MST MON NOV 28 2016 IDZ017-020-021-282015- /O.CAN.KPIH.WW.Y.0021.000000T0000Z-161129T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 1215 PM MST MON NOV 28 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ IDZ022-290100- /O.CON.KPIH.WW.Y.0021.000000T0000Z-161129T0100Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 1215 PM MST MON NOV 28 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS...SNOW AND STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS DUE TO SLICK ROADS AND/OR LOW VISIBILITY. * TIMING...SNOW WILL SLOWLY DIMINISH THROUGH THE AFTERNOON. WINDS WILL REMAIN STRONG. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES...MAINLY EAST OF I-84 * WIND...WEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. SOME HIGHER RIDGES AND PEAKS IN THE SOUTH CENTRAL HIGHLANDS MAY FOR A SHORT TIME EXCEED 50 MPH. * LOCATIONS...ROCKLAND...CONNER SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT AND HOLBROOK SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ IDZ023>025-290100- /O.CON.KPIH.WW.Y.0021.000000T0000Z-161129T0100Z/ CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...PRESTON...MONTPELIER 1215 PM MST MON NOV 28 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS...SNOW AND STRONG WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS DUE TO SLICK ROADS AND/OR LOW VISIBILITY. * TIMING...SNOW WILL CONTINUE THROUGH THE AFTERNOON...TAPERING OFF BY EVENING. WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AT HIGHEST ELEVATIONS. * WIND...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH. * LOCATIONS...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS... PRESTON...MONTPELIER...FISH CREEK SUMMIT...GEORGETOWN SUMMIT... BORDER SUMMIT...GENEVA SUMMIT...EMIGRATION SUMMIT... TREASURETON SUMMIT...PINE CREEK PASS AND PALISADES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
110 WWUS45 KPIH 290110 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 610 PM MST MON NOV 28 2016 IDZ022>025-290215- /O.EXP.KPIH.WW.Y.0021.000000T0000Z-161129T0100Z/ SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND... HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS...PRESTON... MONTPELIER 610 PM MST MON NOV 28 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED... SCATTERED SHOWERS OF SNOW STILL LINGER OVER THE CARIBOU HIGHLANDS THIS EVENING, BUT NEW ACCUMULATIONS WILL GENERALLY BE LESS THAN ONE INCH FOR THE REMAINDER OF THIS EVENING. UP TO 9 INCHES OF SNOW WAS REPORTED ON SEDGEWICK PEAK NEAR LAVA HOT SPRINGS OVER THE LAST 24 HOURS. FROM 1 TO 4 INCHES WERE REPORTED IN SOME VALLEY LOCATIONS. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter weather advisory went out at Nov 27, 2:57 AM MST, 10 hours 8 minutes earlier.
Area forecast discussion, Nov 27, 2:57 AM MST, 10 hours 8 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 257 AM MST Sun Nov 27 2016 .SHORT TERM...Today through Tuesday. Storm #1 is moving through eastern Idaho today. The low is splitting, which is acting to keep most of the precipitation today across the Upper Snake and eastern highlands after the band early this morning works east. Expect anywhere from a trace to 2 inches as rain is turning to snow at most elevations, if it's not already snowing. Later today, the models show showers continuing in most mountainous areas of eastern Idaho. The models also show a band working southeast from the central mountains across the Snake Plain, and eventually into the eastern highlands. Unfortunately, confidence on exactly where that band ends up is not terribly high at the moment. Some data keeps it across the Upper Plain, maybe getting into Pocatello...while other data has it focused more between Idaho Falls and Coldwater Junction. The day shift will likely need to adjust the forecast based on where this develops. HOWEVER, wherever the bands ends up expect a quick dusting to around an inch of snow as we should see mostly snow at all elevations. Snowfall for the Upper Snake and eastern Highlands may add another inch or two off valley floor locations. Other areas will see very light, if any additional accumulation through this evening. We will see winds either staying up or increasing through the day. We may be close to wind advisory territory across portions of the Snake Plain, Magic Valley and southern highlands. This will be something else the day shift will need to keep an eye on. Our attention turns toward storm #2 moving in later tonight and Monday. This one looks to be packing a little more punch, in the form of higher snow amounts AND wind. There are some subtle timing difference showing up in the various model datasets, but it appears a good chunk of eastern Idaho will already see snowfall or snowfall beginning between midnight and 6am Tuesday. During the morning hours, we will see a gradual shift eastward with snowfall. This means many locations will see snowfall (and perhaps their first decent snow event) right in the middle of the morning commute. By afternoon, the bulk of the widespread snow shifting into the eastern highlands. Some additional light snow due to a combination convergence/upslope band along the travel corridor from around Idaho Falls to American Falls. Other areas, mainly higher elevations, will see additional snow showers due to some instability on the backside of the low. The other component will be the wind. Winds will remain elevated tonight and begin increasing early Monday morning, especially across the Snake Plain, Magic Valley and southern highlands once again. Winds of 15-30mph with higher gusts are forecast overnight in these areas. increasing during the day to 30-35mph with higher gusts. Other areas will see winds remaining the 15-20mph range for the most part. This will create blowing and drifting many areas, perhaps even AFTER the snow has stopped. We should see some melting across the Snake Plain and southern highlands and the main snow event shifts east, so blowing/drifting should only be an issue early on. However, winds will remain an issue especially for larger vehicles. Needless to say, snow and/or wind related headlines will likely be needed for tonight and Monday at some point. Cold but dry conditions return by Tuesday. Keyes .LONG TERM...Tuesday night through Sunday. Break in pattern occurs Tuesday night through early Wednesday. Remnants of deep low now over northern Plains could linger along WY border otherwise ridge axis slides across region. Could see upslope influence begin again late by late Wednesday in northeast portion of forecast area. Otherwise fast moving shortwave drops through PacNW states toward Idaho Wednesday/Wednesday night. Some model differences continue with respect to positioning of this system but appears that trough axis drops across region Thursday as base of trough begins cutting off somewhere over the Great Basin. GFS currently further north than ECMWF and thus keeps precip across East ID going through Thursday night while ECMWF prefers further south solution and thus is drier. ECMWF then faster with next PacNW feature, bringing precip to northern zones by Saturday night. Given past several days worth of flip flops between solutions, opted for a simple blend through the extended. Trended temperatures with a slight bias toward the slightly warmer GFS, still colder than normal. DMH && .AVIATION...Broad area of precipitation moving northeast through East ID this morning. Lower elevations warm enough to be rain but seeing evidence of snow at pass levels. Ceilings mainly MVFR with the precip but pockets of IFR possible. Second weaker feature drives south across region this afternoon with resurgence of precipitation and potential convergence zone enhancement. Some uncertainty with how far south this precip band will develop but do expect precip to continue this afternoon/evening at KPIH/KIDA/KDIJ with mix of rain/snow. Resurgence of precipitation most areas overnight, starting at KBYI/KSUN with ceilings dropping to at least MVFR with occasional IFR in snow mainly after 06Z. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Winter Weather Advisories in Idaho, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.